MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 53/28 NON-CEM; PROST, HIP, SEMI-CNSTRAND, METAL/POLY, POROUS UNCMTD

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 53/28 NON-CEM; PROST, HIP, SEMI-CNSTRAND, METAL/POLY, POROUS UNCMTD
Model Number 75018958
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after thr had been performed on an unknown date, the patient experienced an aseptic loosening.This adverse event was solved by revision surgery on (b)(6) 2021.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that, after thr had been performed on an unknown date, the patient experienced an aseptic loosening.This adverse event was solved by revision surgery on (b)(6) 2021.The polarcup xlpe insert 53/28 non-cem used in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted and the reported failure mode could not independently be confirmed.The provided photo was reviewed.However, it does not aid in the medical investigation of the reported "aseptic loosening." based on the limited information provided, a thorough medical assessment could not be performed.No additional complaint was reported for the batch in question.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.The ifu (lit.No.12.23 ed 05/16) lists loosening as a known possible side effect resulting from a hip arthroplasty.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on the performed investigations, the reported failure mode could not be confirmed.A relationship between the reported event and the device cannot be confirmed.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.Due to insufficient information it is not possible to speculate about factors which could have contributed to the reported event.The root cause for the reported loosening is attributed to a known inherent risk of the device.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARCUP XLPE INSERT 53/28 NON-CEM
Common Device Name
PROST, HIP, SEMI-CNSTRAND, METAL/POLY, POROUS UNCMTD
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key12536741
Report Number9613369-2021-00371
Device Sequence Number3431837
Product Code LPH
UDI-Device Identifier07611996111484
UDI-Public07611996111484
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2000
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75018958
Device Catalogue Number75018958
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;